Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


After 5 months on meds, I stopped.
Jun 2, 2004

When my CD4 hit 226, and my viral load went to 69,000, I started Combivir and Sustiva. Almost immediately, I began to put on weight (mostly in my stomach and face areas). My CD4 went up to 450 and viral load undetectable after 5 months. Due to my inability to keep my meds regular, I stopped taking them.

What have I done or what am I doing to myself by stopping so soon?

Thanks

Response from Dr. Lee

I'll bet you know the answer. You are losing ground. I suspect your CD4 will be below 200 within a few weeks. Talk to your doc about options. More importantly, you should decide how much you want to live and what you are willing to do to live. It is not easy to take the meds regularly, but people who want to control the virus take the medicine on a regimen. It is very clear that the medicines work to control HIV and to prolong lives (sometimes by decades). But only you can decide to take them.

Be well.



Previous
new combo advice
Next
Blowing Keletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement